Alert archive / California / Small Craft Advisories in 2022
Small Craft Advisory 89, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Sep 9, 2022, 3:25 PM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2022, 3:25 PM PDT (22:25 UTC)
- Expired
- Sep 9, 2022, 8:13 PM PDT
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
162 WHUS76 KEKA 092225 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 325 PM PDT Fri Sep 9 2022 PZZ450-470-100630- /O.NEW.KEKA.SC.Y.0089.220909T2225Z-220910T0600Z/ /O.CON.KEKA.SC.Y.0088.220910T1100Z-220911T0400Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 325 PM PDT Fri Sep 9 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 PM PDT SATURDAY... * WHAT...For the first Small Craft Advisory, seas 7 to 12 feet. For the second Small Craft Advisory, south winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 11 PM PDT this evening. For the Small Craft Advisory, from 4 AM to 9 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-100600- /O.NEW.KEKA.SC.Y.0089.220909T2225Z-220910T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 325 PM PDT Fri Sep 9 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Seas 8 to 11 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
777 WHUS76 KEKA 100313 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 813 PM PDT Fri Sep 9 2022 PZZ450-470-101115- /O.CAN.KEKA.SC.Y.0089.000000T0000Z-220910T0600Z/ /O.EXT.KEKA.SC.Y.0088.220910T1500Z-220911T0300Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 813 PM PDT Fri Sep 9 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM TO 8 PM PDT SATURDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 6 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 8 AM to 8 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-100415- /O.CAN.KEKA.SC.Y.0089.000000T0000Z-220910T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 813 PM PDT Fri Sep 9 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 9, 3:10 PM PDT, 15 minutes earlier.
Area forecast discussion, Sep 9, 3:10 PM PDT, 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
310 PM PDT Fri Sep 9 2022
.SYNOPSIS...Temperatures will start to decrease significantly this
weekend, however the heat risk is forecast to remain moderate in
some inland areas especially on Saturday. Cooler weather with
below average temperatures are forecast for next week.
&&
.DISCUSSION...It was yet another unseasonably hot day across the
interior today. Many sites were about the same as yesterday as of
2 PM, except for some sites in the northern interior of Del Norte
and Humboldt counties which were up 10 to 15 degrees. Even the
North Coast warmed by about 5-10 degrees thanks to robust
offshore wind flow above mean sea level. The offshore flow will
diminish tonight as southerly winds offshore develops and then
strengthens on Saturday. A shallow marine layer will form offshore
on Saturday with perhaps patches of dense fog rolling in from the
ocean by afternoon. Southerly winds may keep the greater Humboldt
area free from the bulk of the fog until winds become onshore
during the afternoon andv evening.
Otherwise, significant cooling is forecast to occur on Saturday
in the interior. Temperatures will probably still hit 100F or so
in NE Humboldt and the hotter valleys of Trinity and northmen Lake
counties, however. The heat risk is forecast to be moderate in
these locations. Currently heat warnings and advisories remain in
effect through this evening. As mentioned above already, the heat
risk will diminish on Saturday, but the risk will not diminish to
low levels until Sunday or Monday of next week. Individuals
sensitive to hot weather should remain vigilant of the heat this
weekend.
Also, mid and upper level moisture (mostly above 10,000 feet)
from the remnants of Hurricane Kay will spread northward over the
area this weekend. Even with the increase in mid level moisture
this weekend, there is not any clear signal for upward vertical
motion for storms and deep convection. Precipitable water values
increase to 0.80 to 1.00 inch late Saturday night into early
Sunday. BUFKIT profiles do show elevated CAPE less than 100J/kg
with equilibrium levels near 27kft with environmental temps near
-33C. Forced parcel ascent for this instability to be realized
would have to occur around 18,000 feet which appears improbable.
CAMS or convective allowing models do indicate some light shower
potential from these mid cloud decks over southern Mendocino and
southern Lake counties. The evaporative cooling from virga or
light showers and resultant downdrafts may overlay with surface
winds and produce gusty winds during the early morning hours of
Sunday, 12AM-6AM. Luckily, near surface synoptic scale gradient
winds are forecast to be light during this time when upper level
southeasterlies from 10kft to 15kft increases to 20-25kt. Some
light showers may occur with daytime heating over the northern
mountains later on Sunday per the ECMWF deterministic model,
however many other models including the high resolution guidance
are drier. We will have to keep an eye on this for the weekend,
but right now confidence remains too low add storms. Better
chances for some showers and storms may be mid next week as an
upper low/cold pool aloft moves across the region. NBM
probabilities remain too low at this point too add to the
forecast and deterministic models continue to flip flop, so
confidence we will get measurable precipitation, other than
coastal drizzle, remains quite low. Good news is a broad upper
level trough will linger across the area next week resulting in
cooler weather with near to below normal high temperatures each
day. It does not appear dry enough for valley frost for the
interior valleys just yet. Stronger offshore flow is something we
will need watch out for.
&&
.AVIATION...After a brief period of IFR haze this morning, all
terminals have been cloud-free with MVFR to VFR visibilities this
afternoon, and this should continue through this evening. Winds
switch to southerly this afternoon and evening. Stratus may
redevelop late tonight and early Saturday morning along the
Mendocino coastline...although confidence is low on whether or not
this will occur. If it does, it may advect around the Cape early
Saturday and impact the Humboldt Bay region early Saturday morning.
&&
.MARINE...Northerly winds and seas continue to weaken and move
offshore this afternoon. Late tonight, the thermal trough associated
with yesterday's strong pressure gradient will push well off the
coast, inducing southerlies to develop nearshore this weekend in its
wake. Southerly winds likely reach SCY levels near and downwind of
Cape Mendocino Saturday morning, particularly between the Cape and
Clam Beach. While coverage is iffy, have decided to hoist a small
craft advisory on Saturday to cover these increased southerlies.
Winds look to weaken further early next week, with light northerlies
possibly returning mid week next week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Heat Advisory until 10 PM PDT this evening for CAZ102-
104>106-110-112.
Excessive Heat Warning until 10 PM PDT this evening for
CAZ107-108-111-113>115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 4 AM to 9 PM PDT Saturday for
PZZ450-470.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Sep 9, 4:36 AM PDT, 10 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 436 AM PDT Fri Sep 9 2022 CAZ101-103-109-101145- Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast- 436 AM PDT Fri Sep 9 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ104-110-112-101145- Southwestern Humboldt-Northwestern Mendocino Interior- Southwestern Mendocino Interior- 436 AM PDT Fri Sep 9 2022 ...HEAT ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Heat Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ113>115-101145- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 436 AM PDT Fri Sep 9 2022 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Excessive Heat Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-106-101145- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior- 436 AM PDT Fri Sep 9 2022 ...HEAT ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Heat Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-111-101145- Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- 436 AM PDT Fri Sep 9 2022 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Excessive Heat Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 2:31 PM PDT | Small Craft Advisory | EKA | 29 hr |
Nearby
Small Craft Advisories in California, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.